Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 28, 2014, 7:57 AM CDT for Assumption Parish, Lafourche Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 7:57 AM CDT (12:57 UTC)
- Expired
- May 28, 2014, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Assumption Parish, LA, Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432
WGUS54 KLIX 281257
FFWLIX
LAC007-057-281600-
/O.NEW.KLIX.FF.W.0030.140528T1257Z-140528T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1100 AM CDT
* AT 752 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A BAND OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER NEAR
LABADIEVILLE AND THIBODAUX. RAINFALL TOTALS OF 4 TO 6 INCHES WITH
LOCALLY HIGHER AMOUNTS HAVE BEEN INDICATED BY RADAR IN THIS AREA.
AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH THE
MID-MORNING HOURS. THIS HEAVY RAINFALL COULD LEAD TO FLASH FLOODING
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
&&
LAT...LON 2994 9094 2992 9088 2991 9088 2991 9083
2989 9078 2977 9085 2982 9101
$$1 follow-up statement
143
WGUS74 KLIX 281532
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT WED MAY 28 2014
LAC007-057-281600-
/O.CON.KLIX.FF.W.0030.000000T0000Z-140528T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASSUMPTION LA-LAFOURCHE LA-
1032 AM CDT WED MAY 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
LAFOURCHE AND ASSUMPTION PARISHES...
AT 1024 AM CDT...THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE
MOVED NORTH OF THE WARNED. HOWEVER...RESIDUAL FLOODING IS PRESENT AND
MAY PERSIST UNTIL 1100 AM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 2994 9094 2992 9088 2991 9088 2991 9083
2989 9078 2977 9085 2982 9101
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:16 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 28, 5:16 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CDT WED MAY 28 2014
.SHORT TERM...
AREAS OF HEAVY RAINFALL FROM STRONG THUNDERSTORMS EXPANDED EAST
ACROSS MUCH OF SOUTHWEST MISSISSIPPI AND SOUTH CENTRAL...EAST
CENTRAL...AND PORTIONS OF SOUTHEAST LOUISIANA OVERNIGHT/EARLY THIS
MORNING. RAINFALL TOTALS HAVE BEEN 2 TO 4 INCHES OVER SEVERAL
AREAS...HOWEVER DUAL POL STORM ESTIMATES INDICATED UP TO 7 INCHES
IN PORTIONS OF ST. JAMES PARISH. THIS HAS PROMPTED A FLASH FLOOD
WATCH TO BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH 7 PM
THURSDAY SINCE ADDITIONAL HEAVY RAINFALL IS LIKELY. NUMEROUS
STRONG THUNDERSTORMS HAVE ALSO PRODUCED FREQUENT TO CONTINUOUS
LIGHTNING STRIKES. ANY DAYTIME HEATING OR WIND/OUTFLOW/CELL
INTERACTIONS COULD CAUSE A FEW STORMS TO BRIEFLY BECOME SEVERE
TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS WITH LESSER
THREATS OF LARGE HAIL AND BRIEF TORNADOES. SOUTH LOUISIANA IS IN A
SLIGHT RISK ON THE DAY ONE CONVECTIVE OUTLOOK...AND MOST OF THE
FORECAST AREA IS IN A MODERATE RISK OF FLASH FLOODING IN THE DAY
ONE EXCESSIVE RAINFALL OUTLOOK.
THE PESKY MID/UPPER LOW HAS MOVED INTO THE ARK-LA-TEX REGION AND
WATER VAPOR IMAGERY SUGGESTS IT APPEARS TO BE STALLING OUT AS
ADVERTISED BY THE MODELS. THE MODELS HAVE SOME DIFFERENCES ON THE
EXACT MOVEMENT OF THE LOW TODAY THROUGH THURSDAY...BUT A GENERAL
SOUTH MOVEMENT NEAR THE TEXAS/LOUISIANA BORDER IS LIKELY.
MID/UPPER LEVEL DIVERGENCE AND PRECIPITABLE WATER AS HIGH AS 2
INCHES WILL ALL SUPPORT ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. WIDESPREAD RAINFALL TOTALS OF 2 TO
5 INCHES ARE LIKELY THROUGH THURSDAY AFTERNOON...HOWEVER...SWATCHS
OF HIGHER TOTALS POSSIBLY AS HIGH AS 10 INCHES CANNOT BE RULED
OUT GIVEN WHAT HAS ALREADY OCCURRED.
A LARGE MID/UPPER LEVEL RIDGE WILL BE BUILDING OUT OF THE ROCKIES
AND NORTHERN PLAINS INTO THE CENTRAL PLAINS AND UPPER MISSISSIPPI
VALLEY THROUGH FRIDAY AS UPPER TROUGHS SETTLE NEAR BOTH THE WEST
AND EAST COASTS. THIS WILL LEAVE THE PESKY MID/UPPER LOW IN PLACE
NEAR THE TEXAS/LOUISIANA BORDER ON FRIDAY...AND AT LEAST PORTIONS
OF THE AREA WILL REMAIN IN A REGION OF PRONOUNCED MID/UPPER LEVEL
DIVERGENCE AND PRECIPITABLE WATER AS HIGH AS 1.8 TO 1.9 INCHES.
THE MODELS KEEP LIKELY RAIN CHANCES OVER MUCH OF THE
AREA...HOWEVER THE QPF APPEARS LOWER. GIVEN THE PATTERN...I CANNOT
RULE OUT LOCALLY HEAVY RAINFALL...SO EVENTUALLY THE FLASH FLOOD
WATCH COULD NEED TO BE EXTENDED INTO FRIDAY DEPENDENT ON HOW
SATURATED THE AREA BECOMES.
.LONG TERM...
IT APPEARS THE UPPER RIDGE OVER THE UPPER MISSISSIPPI VALLEY WILL
MOVE/EXPAND SOUTHEAST INTO THE OHIO/TENNESSEE VALLEY REGIONS ON
SATURDAY AND MOST OF THE SOUTHEAST CONUS ON SUNDAY. THIS SHOULD
ALLOW THE MID/UPPER LOW TO ELONGATE AND SHEAR OUT FROM EXTREME
EAST TEXAS INTO THE WESTERN GULF. UNFORTUNATELY...THERE MAY BE AMPLE
MOISTURE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN
ON SATURDAY. RAIN CHANCES ARE EXPECTED TO LOWER ON
SUNDAY...HOWEVER SCATTERED COVERAGE IS AGAIN POSSIBLE. HIGH
PRESSURE WILL FINALLY START TO DOMINATE EARLY NEXT WEEK WHICH
SHOULD LOWER COVERAGE OF RAIN TO ISOLATED BY MONDAY OR TUESDAY.
22/TD
&&
.AVIATION...
AN UPPER LEVEL LOW WILL CONTINUE TO BRING AN INCREASED RISK OF
CONVECTION TO ALL OF THE TERMINALS TODAY. THIS CONVECTION IS
CURRENTLY IMPACTING KMCB AND KBTR AND HAVE INCLUDED TEMPO GROUPS
THROUGH 10-12Z TO REFLECT THE IFR VISIBILITIES AND CEILINGS
ASSOCIATED WITH THIS CONVECTION. ALL OF THE OTHER TERMINALS HAVE
VCTS WORDING IN PLACE THROUGH THE PERIOD AS A PREVAILING CONDITION
DUE TO THE HIGH PROBABILITY OF PRECIPITATION OCCURRING TODAY.
CEILINGS WILL GENERALLY PREVAIL AT BETWEEN 2000 AND 3000 FEET
THROUGH THE FORECAST PERIOD. HOWEVER...GIVEN THAT CONVECTION IS
MOST LIKELY TO DEVELOP DURING PEAK HEATING HOURS...HAVE INCLUDED A
TEMPO GROUP FROM 18-22Z TO REFLECT THIS HIGHER RISK OF THUNDERSTORM
ACTIVITY DURING THAT TIME PERIOD. HAVE INCLUDED IFR VISIBILITIES
AND MVFR CEILINGS ALONG WITH WIND GUSTS OF AROUND 20 KNOTS IN THE
TEMPO GROUP TO REFLECT THE RISK OF CONVECTION IMPACTING
OPERATIONS. 32
&&
.MARINE...
AN INCREASED PRESSURE GRADIENT TODAY AND TOMORROW OVER THE COASTAL
WATERS COULD LEAD TO SOUTHERLY FLOW OF AROUND 15 KNOTS IN THE OPEN
GULF WATERS. CONDITIONS MAY APPROACH SMALL CRAFT EXERCISE CAUTION
RANGE...BUT HAVE NOT PUT ANY FLAGS OUT AT THIS TIME. THE OVERALL
GRADIENT WILL WEAKEN BY FRIDAY AS A REGION OF LOWER PRESSURE OVER
THE WESTERN GULF DISSIPATES. WITH HIGH PRESSURE BACK IN CONTROL FOR
THE WEEKEND AND EARLY NEXT WEEK...A PERSISTENT SOUTHEAST WIND OF
AROUND 10 KNOTS WILL BE THE RULE. SEAS WILL GENERALLY RANGE FROM 2
TO 4 FEET WHILE WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL
FALL BACK TO 1 TO 3 FEET FOR THE WEEKEND. 32
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 68 81 65 / 90 70 80 40
BTR 81 71 82 69 / 100 70 70 50
ASD 82 71 83 68 / 100 70 80 50
MSY 83 73 84 71 / 100 70 80 50
GPT 82 74 83 70 / 90 70 70 60
PQL 82 69 83 68 / 80 70 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, May 28, 5:33 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 AM CDT WED MAY 28 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-282245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 533 AM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI STARTING EARLY TODAY. AREAS OF VERY HEAVY RAINFALL ARE EXPECTED WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH LATE THURSDAY AFTERNOON. IN ADDITION TO HEAVY RAINFALL...ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED TODAY. THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...STRONG...POSSIBLY DAMAGING WINDS...HAIL UP TO QUARTER SIZE...AND BRIEF TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA EACH DAY THROUGH SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE SUNDAY THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 22/TD
In the hours before
Special weather statement, May 28, 3:51 AM CDT, 4 hours 6 minutes before
LAZ049-050-056-057-280945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CDT WED MAY 28 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH... ASCENSION PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH... AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DONALDSONVILLE...OR ABOUT 6 MILES SOUTHEAST OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DONALDSONVILLE...GONZALES...SORRENTO AND WHITEHALL THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 28, 4:34 AM CDT, 3 hours 23 minutes before
LAZ039-050-057>060-071-072-MSZ070-071-281030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 AM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...SOUTHERN TANGIPAHOA PARISH... NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...ST. CHARLES PARISH... AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTHWEST OF FRANKLINTON TO THIBODAUX...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... HAMMOND...WILMER...PONCHATOULA...MOUNT HERMAN...RESERVE...EDGARD... ROBERT...LAPLACE...TYLERTOWN...RACELAND...MATHEWS...NORCO AND HAHNVILLE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 6:19 AM CDT, 1 hour 38 minutes before
LAZ057>060-072-281215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 AM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...UPPER LAFOURCHE PARISH... SOUTHERN TANGIPAHOA PARISH...ST. CHARLES PARISH... AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF LAPLACE TO 20 MILES SOUTHWEST OF RESERVE...MOVING EAST AT 5 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... EDGARD...NORCO...NEW SARPY...HAHNVILLE AND DESTREHAN THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 28, 6:47 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TORNADO GARYVILLE 30.08N 90.62W
05/28/2014 ST. JOHN THE BAPTI LA PUBLIC
PUBLIC REPORTED TO LOCAL MEDIA A POSSIBLE TORNADO NEAR
THE MARATHON OIL REFINERY IN GARYVILLE.
0635 AM FLASH FLOOD GRAMERCY 30.06N 90.70W
05/28/2014 ST. JAMES LA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS HEAVY RAIN IN THE GRAMERCY AREA
LEADING TO MULTIPLE FLOODED ROADWAYS AND WATER BEGINNNING
TO ENTER A FEW STRUCTURES.
&&
98/SOLocal storm report, May 28, 7:01 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
701 AM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TORNADO EDGARD 30.03N 90.56W
05/28/2014 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED POSSIBLE TORNADO DAMAGE IN
EDGARD INCLUDING A BLOWN IN FIREHOUSE DOOR...DOWNED TREES
AND DOWNED POWER POLES. MANY LOCATIONS IN THE IMMEDIATE
AREA WITHOUT POWER.
&&
98/SOSpecial weather statement, May 28, 7:11 AM CDT, 46 minutes before
LAZ057>059-281315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 711 AM CDT WED MAY 28 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...UPPER LAFOURCHE PARISH... AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHWEST OF RESERVE...OR ABOUT 7 MILES SOUTHEAST OF CONVENT...MOVING NORTHEAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LUTCHER...GRAMERCY...RESERVE...LAPLACE...GARYVILLE AND EDGARD THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:29 AM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint James | 2 hr |
| May 28, 2:44 AM CDT | Areal Flood Advisory | LIX | Iberville, West Baton Rouge | 2 hr |
| May 28, 4:01 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 62 hr |
| May 28, 4:13 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 32 min |
| May 28, 4:28 AM CDT | Areal Flood Advisory | LIX | Ascension | 2 hr |
| May 28, 5:11 AM CDT | Areal Flood Advisory | LIX | Saint John the Baptist | 2 hr |
| May 28, 5:29 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 31 min |
| May 28, 5:55 AM CDT | Special Marine Warning | LIX | 35 min | |
| May 28, 6:29 AM CDT | Flash Flood Warning | LIX | Saint James, Saint John the Baptist | 5 hr |
| May 28, 8:50 AM CDT | Tornado Warning | LIX | Ascension, Saint James | 25 min |
| May 28, 9:03 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Saint James | 3 hr |
| May 28, 9:43 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 2 hr |
| May 28, 10:02 AM CDT | Tornado Warning | LIX | Ascension | 28 min |
| May 28, 11:25 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 20 min |
| May 28, 11:35 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 115 min |
| May 28, 11:43 AM CDT | Special Marine Warning | LIX | 32 min | |
| May 28, 11:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 30 min |
| May 28, 12:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| May 28, 1:10 PM CDT | Special Marine Warning | LIX | 95 min | |
| May 28, 5:14 PM CDT | River Flood Warning | LIX | Tangipahoa | 3 days |
| May 28, 5:35 PM CDT | River Flood Warning | LIX | Saint Tammany | 7 days |
| May 28, 5:38 PM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.